5 Tips to Prevent Bruising After Injectable Treatments

5 Tips to Prevent Bruising After Injectable Treatments

When you want the best looking skin, many people opt for injectable facial treatments. Unfortunately, these anti-aging treatments can sometimes leave an unwanted side effect: bruises can appear at the injection site of both BOTOXⓇ and dermal fillers within a few days after treatment.

But at Stirling Skin Care Clinic, located in Casper, Wyoming, we understand the underlying causes of bruising and we’re here to help by giving you five tips to prevent bruising after any injectable treatment. With our help, you can immediately enjoy fewer fine lines, wrinkles, and deep folds without worrying about those tell-tale side effects.

Avoid consuming alcohol

Drinking alcohol influences your platelet activity and often thins the blood, increasing the amount of bleeding, which in turns makes bruising more likely to occur. We suggest not drinking for both the 24 hours before your treatment and the 24 hours immediately following it. This ensures your platelets are functioning normally and decreases your risk of unwanted bruises.

Avoid certain medications

If you routinely take aspirin or nonsteroidal antiinflammatory drugs (NSAIDs), we recommend discontinuing use for about one week before your injectable treatment and for at least one day post-administration. These medications are likely to cause bruising as they thin your blood and make internal bleeding (the underlying cause of bruising) more likely to occur.

Certain supplements, such as high-dose vitamin E, ginkgo biloba, and garlic, may also increase your risk of post-treatment bruising. Like the over-the-counter pain relievers, these supplements  should be stopped for at least a week before your treatment and the following day.

For those prescribed blood thinners (like warfarin) for cardiovascular disease, talk to your skin care doctor before proceeding with an injectable treatment. It is unsafe to cease taking these medications or verve from the prescribing physician’s instructions. Taking a blood thinner doesn’t mean you can’t have an injectable treatment, it just means we need to know about it and that you’re likely to bruise. But rest assured, the bruising does go away!

Keep the head elevated

While there’s no restrictions or down time after an injectable treatment, it doesn’t mean you shouldn’t pay attention to what you’re doing. Be mindful of any activity that increases blood flow to your injection area. This means that you may want to skip your yoga class or at least avoid doing any downward-facing dogs or headstands for the first 24 hours following your injections.

Use ice packs

We often recommend using ice as soon as your injectable treatment is over, especially for those who are prone to bruising. Ice constricts your blood vessels and prevents bruising, and it also can numb any discomfort you experience post-treatment. For the best results, use cold compresses or ice packs after your treatment and for the duration of the day.

Try arnica

Arnica, which a supplement derived from the arnica herb, has been used for centuries as a natural pain reliever and bruise preventative. Available in both oral tablets and topical ointment, you can find arnica in most pharmacies or natural supplements stores.

While bruising doesn’t  always occur after injections, we want to ensure that everyone can benefit from these anti-aging treatments and enjoy younger-looking, smoother skin. Try these tips and keep looking and feeling your best.

If you have any questions about bruising after BOTOX or dermal fillers, please don’t hesitate to give us a call or schedule an initial consultation at Stirling Skin Care Clinic.

You Might Also Enjoy...

Brighten Summer Skin with Dermaplaning

If winter weather has dried out your skin and you’re seeking a more vibrant, refreshed look, consider dermaplaning. At Stirling Skin Care Clinic, in Casper, Wyoming, you can enjoy noninvasive, painless dermaplaning treatments with long-lasting results and